Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2012, 4:34 PM CDT for 4 counties in Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 4:34 PM CDT (21:34 UTC)
- Expired
- Apr 26, 2012, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:38 PM CDT | HAIL 0.75 | Medina, TN | PEA TO PENNY SIZED HAIL JUST OUTSIDE OF MEDINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
513
WUUS54 KMEG 262134
SVRMEG
TNC017-053-077-113-262215-
/O.NEW.KMEG.SV.W.0154.120426T2134Z-120426T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRVIEW...
OR 6 MILES EAST OF HUMBOLDT...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN MADISON...SOUTHEASTERN GIBSON...SOUTHWESTERN
CARROLL AND WESTERN HENDERSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3554 8849 3575 8887 3581 8891 3591 8886
3576 8835
TIME...MOT...LOC 2134Z 298DEG 18KT 3581 8880
$$1 follow-up statement
673
WWUS54 KMEG 262157
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT THU APR 26 2012
TNC017-053-262206-
/O.CAN.KMEG.SV.W.0154.000000T0000Z-120426T2215Z/
CARROLL TN-GIBSON TN-
457 PM CDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON AND
SOUTHWESTERN CARROLL COUNTIES IS CANCELLED...
AT 456 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3554 8849 3575 8887 3580 8890 3577 8835
3576 8835
TIME...MOT...LOC 2156Z 301DEG 17KT 3575 8871
$$
TNC077-113-262215-
/O.CON.KMEG.SV.W.0154.000000T0000Z-120426T2215Z/
HENDERSON TN-MADISON TN-
457 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN MADISON AND WESTERN HENDERSON COUNTIES...
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR OAKFIELD...OR 10 MILES NORTHEAST OF JACKSON...
MOVING SOUTHEAST AT 20 MPH. A TRAINED SPOTTER REPORTED PENNY SIZE
HAIL IN MEDINA AT 440 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...MOUNT GILEAD...JUNO...TIMBERLAKE...UNION CROSS...SAND
RIDGE...HURON...RUSSELL CROSSROADS...WHITE FERN...CLAYBROOK AND
OAKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3554 8849 3575 8887 3580 8890 3577 8835
3576 8835
TIME...MOT...LOC 2156Z 301DEG 17KT 3575 8871
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 26, 2:59 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT THU APR 26 2012 .DISCUSSION... SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES FROM THE UPPER 70S TO UPPER 80S. CURRENTLY THERE ARE NO SHOWERS OR THUNDERSTORMS IN THE FORECAST AREA WITH SOME ACTIVITY JUST TO THE NORTHEAST AND TO THE SOUTHWEST. WEAK FRONTAL BOUNDARY HAS SAGGED SOME INTO THE NORTHERN SECTIONS OF THE FORECAST AREA. SOME SCATTERED SHOWERS AND THUNDERSTORMS COULD FORM THIS EVENING ALONG AND SOUTH OF THE FRONT SO WILL KEEP SMALL POPS IN FOR TONIGHT AS THE FRONT CONTINUES TO MOVE SLOWLY SOUTH. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTH ON FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY. THE FRONT SHOULD BE FAR ENOUGH NORTH BY FRIDAY EVENING THAT THE THREAT OF THUNDERSTORMS SHOULD END. MEANWHILE...AN UPPER LEVEL RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHEAST U.S. OVER THE WEEKEND. THIS WILL HELP KEEP UNSEASONABLY WARM AIR OVER THE REGION FOR THE WEEKEND AND MUCH OF NEXT WEEK. WITH THE UNSEASONABLY WARM AND HUMID AIR IN PLACE OVER THE FORECAST AREA. THERE WILL BE A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE DAYLIGHT HOURS. MOST OF THE PERIOD FROM SATURDAY TO NEXT THURSDAY WILL BE DRY BUT SOME RAIN WILL BE POSSIBLE DURING THIS PERIOD. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL AND THERE IS NO WIDESPREAD SEVERE THREAT EXPECTED. ARS && .AVIATION... 18Z TAF CYCLE HAVE DELAYED ONSET OF CONVECTION TO 21Z AT ALL TAF SITES PER LATEST RADAR AND SATELLITE TRENDS. COLD FRONT IS EXPECTED TO STALL ALONG THE I-40 CORRIDOR TONIGHT. AS A RESULT...WINDS WILL BECOME LIGHT AND VARIABLE UNTIL 09Z..AFTER WHICH TIME THEY WILL INCREASE OUT OF THE EAST. ANY THUNDERSTORMS THAT FORM NEAR THE TERMINALS MAY PRODUCE BRIEF GUSTY WINDS. HAVE KEPT VCTS AT KMEM AND KTUP WITH NARROW BAND OF 800 J/KG CAPE EXPECTED ALONG TN/MS BORDER. WINDS WILL SHIFT OUT OF THE SOUTH TOMORROW AFTER 18Z AS FRONT LIFTS NORTHWARD. SAK && .PRELIMINARY POINT TEMPS/POPS... MEM 65 82 65 82 / 30 30 10 20 MKL 58 77 64 82 / 20 40 10 20 JBR 60 76 64 81 / 20 30 10 20 TUP 64 84 63 83 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 26, 4:23 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 423 AM CDT THU APR 26 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 423 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST TENNESSEE AND NORTHEAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE THREATS. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK AREA. BORGHOFF
In the hours before
Special weather statement, Apr 26, 3:57 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT THU APR 26 2012
TNZ004-262145-
HENRY TN-
357 PM CDT THU APR 26 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF PARIS AT 358 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3622 8811 3622 8813 3615 8817 3613 8820
3614 8821 3614 8824 3618 8835 3628 8848
3642 8829 3635 8809 3626 8808
TIME...MOT...LOC 2058Z 300DEG 19KT 3632 8823The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:57 PM CDT | Special Weather Statement | MEG | Henry | 48 min |
| Apr 26, 4:44 PM CDT | Special Weather Statement | MEG | Madison | 31 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Madison | 38 min |
| Apr 26, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy, Madison | 40 min |
| Apr 26, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy, Madison | 50 min |
| Apr 26, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.